Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 111, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 13, 2007, 5:13 PM EDT for Holmes County, Ohio. It was in force for 77 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2007, 5:13 PM EDT (21:13 UTC)
- Expired
- Jun 13, 2007, 6:30 PM EDT
- In force
- 77 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Holmes County, OH
The radar
The Cleveland radar (KCLE), 96 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:35 PM EDT | TSTM WND DMG | Berlin, OH | TREE DOWNED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 1:24 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 9.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 132114
SVRCLE
OHC075-132230-
/O.NEW.KCLE.SV.W.0111.070613T2113Z-070613T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
513 PM EDT WED JUN 13 2007
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOLMES COUNTY IN NORTHEAST OHIO
* UNTIL 630 PM EDT
* AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WINESBURG...OR ABOUT 13 MILES NORTHWEST OF DOVER...AND MOVING
SOUTHWEST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WALNUT CREEK...BERLIN...FARMERSTOWN...MILLERSBURG AND KILLBUCK
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4045 8216 4067 8185 4066 8165 4063 8165
4063 8166 4050 8166 4044 8172
$$
ADAMS2 follow-up statements
000
WWUS51 KCLE 132145
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
545 PM EDT WED JUN 13 2007
OHC075-132230-
/O.CON.KCLE.SV.W.0111.000000T0000Z-070613T2230Z/
HOLMES OH-
545 PM EDT WED JUN 13 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR HOLMES COUNTY...
AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR MILLERSBURG...MOVING SOUTHWEST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KILLBUCK...NASHVILLE AND GLENMONT
LAT...LON 4045 8216 4066 8215 4066 8165 4063 8165
4063 8166 4050 8166 4044 8172
$$
BM000
WWUS51 KCLE 132230
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
629 PM EDT WED JUN 13 2007
OHC075-132239-
/O.EXP.KCLE.SV.W.0111.000000T0000Z-070613T2230Z/
HOLMES OH-
629 PM EDT WED JUN 13 2007
...THE SEVERE THUNDERSTORM WARNING FOR HOLMES COUNTY EXPIRES AT 630
PM EDT...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED SOUTH OF HOLMES
COUNTY. SHOWERS AND POSSIBLY A RUMBLE OF THUNDER WILL CONTINUE
THROUGH 7 PM.
LAT...LON 4045 8216 4066 8215 4066 8165 4063 8165
4063 8166 4050 8166 4044 8172
$$
BMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:21 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 13, 3:21 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 321 PM EDT WED JUN 13 2007 .SYNOPSIS... HIGH PRESSURE CENTERED OVER THE NORTHERN GREAT LAKES WILL DRIFT SLOWLY WESTWARD INTO FRIDAY. A SERIES OF WEAK UPPER DISTURBANCES WILL PRODUCE SCATTERED SHOWERS OR THUNDERSTORMS GENERALLY EAST OF INTERSTATE I-71 DURING THE AFTERNOON HOURS. && .NEAR TERM /UNTIL 9 PM THIS EVENING/... SCATTERED THUNDERSTORMS HAVE DEVELOP THIS AFTERNOON ALONG AND SOUTH OF THE LAKE BREEZE OVER NW PA AND NOW INTO EASTERN OHIO WHERE INSTABILITY HAS INCREASED TO OVER 2000 J/KG WITH 0-6 KM WIND SHEAR AROUND 25 KNOTS. EXPECTED THIS ACTIVITY TO CONTINUE UNTIL 6-7 PM WITH CONTINUED MOVEMENT TO THE SOUTHWEST INTO OHIO WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT AS FAR WEST AS INTERSTATE 77. ACTIVITY SHOULD DIMINISH QUICKLY TOWARD SUNSET. T && .SHORT TERM /9 PM THIS EVENING THROUGH THURSDAY NIGHT/... SLOW RETROGRESSION OF THE UPPER PATTERN IS EXPECTED DURING THE PERIOD WITH COOLER AIR SPREADING WEST INTO THE OHIO VALLEY AND LAKE ERIE AREA. AFTERNOON HEATING MAY STILL BE ENOUGH TO PRODUCE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON ALONG AND SOUTH OF WHERE THE LAKE BREEZE IS LOCATED ABOUT MID AFTERNOON. GFS AND NAM ARE RATHER SIMILAR DURING THIS PERIOD WITH SLOWLY BACKING THE UPPER LOW WESTWARD. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... GFS AND ECMWF ARE RATHER SIMILAR DURING THIS PERIOD WHICH INCREASES CONFIDENCE TO THE FORECAST. BOTH MODELS BRING A WEAK FRONT SOUTH INTO THE AREA EARLY SUNDAY AND THEN NORTHEAST OF THE REGION SUNDAY NIGHT AS A WARM FRONT. THE REGION WILL BE IN THE WARM SECTOR MONDAY WITH A COLD FRONT EXPECTED ON TUESDAY. FAIR WEATHER IS EXPECT WEDNESDAY. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... UPPER DISTURBANCE MOVING FROM NE TO SW FROM THE BUF/ROCHESTER AREA FOR THIS AFTERNOON. THIS MAY SPARK A FEW SHRA/TS SOUTH OF THE LAKE BREEZE BOUNDARY FROM SOUTH OF ERIE TO MFD AND POINTS SE. ANY ACTIVITY WOULD BE HARD PRESSED TO MAKE IT MUCH FURTHER WEST. AREA IS UNDER A SLIGHT RISK FOR SEVERE FROM SPC. THEREFORE HAVE VCTS/TEMPOS AT YNG/CAK. ANOTHER WEAK DISTURBANCE TRACKS AGAIN FROM THE NE TO THE SW ACROSS THE AREA THURSDAY WITH A SURFACE INVERTED TROUGH. PRECIP CHANCES AGAIN LOOK SLIM/SMALL WITH THIS FEATURE. RIDGING WORKS IN FOR FRIDAY/SATURDAY AS BLOCKING PATTERN EVER SO SLOWLY EVOLVES. WEAK FRONT SINKS SOUTH...NOW LATE IN THE WEEKEND. WITH BLOCKING PATTERN...WOULD EXPECT THIS FEATURE TO SLOW. && .MARINE... HIGH PRES OVER THE GREAT LAKES WILL SHIFT TO THE ATLANTIC COAST BY EARLY FRIDAY AND THEN MOVE LITTLE THRU THE WEEKEND. A RIDGE FROM THE HIGH WILL LINGER OVER LAKE ERIE THRU THE PERIOD WITH RESULTING FLOW BEING LIGHT AND VARIABLE. ONSHORE FLOW LIKELY DURING THE AFT HOURS THRU THE END OF THE PERIOD IN THE NEARSHORE WATERS. N TO NE FLOW WILL PERSIST IN THE OPEN WATERS THE NEXT COUPLE OF DAYS WITH LIGHT AND VARIABLE FLOW EXPECTED ON FRIDAY AND FOR THE WEEKEND. WAVES WILL BE MINIMAL. PRECIP CHANCES WILL BE MINIMAL WITH BEST CHCS IN THE E. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...REL NEAR TERM...REL SHORT TERM...REL LONG TERM...REL AVIATION...OUDEMAN MARINE...ADAMS
Hazardous weather outlook, Jun 13, 3:43 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 343 PM EDT WED JUN 13 2007 LEZ142>149-162>169-OHZ003-006>014-017>019-027>030-036-037-047-089- PAZ001-002-141945- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW- KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- 343 PM EDT WED JUN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ020>023-031>033-038-PAZ003-141945- MEDINA-SUMMIT-PORTAGE-TRUMBULL-WAYNE-STARK-MAHONING-HOLMES- CRAWFORD PA- 343 PM EDT WED JUN 13 2007 ...SEVERE THUNDERSTORM WATCH 392 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jun 13, 3:08 PM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
308 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL HUBBARD 41.16N 80.57W
06/13/2007 E0.75 INCH TRUMBULL OH TRAINED SPOTTER
&&
ASTIFANLocal storm report, Jun 13, 3:17 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
317 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL YOUNGSTOWN 41.10N 80.65W
06/13/2007 E0.88 INCH MAHONING OH TRAINED SPOTTER
&&
ASTIFANLocal storm report, Jun 13, 3:22 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
322 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL HUBBARD 41.16N 80.57W
06/13/2007 E0.75 INCH TRUMBULL OH TRAINED SPOTTER
0314 PM HAIL YOUNGSTOWN 41.10N 80.65W
06/13/2007 E0.88 INCH MAHONING OH TRAINED SPOTTER
0316 PM HAIL YOUNGSTOWN 41.10N 80.65W
06/13/2007 E0.88 INCH MAHONING OH TRAINED SPOTTER
&&
WILLARDLocal storm report, Jun 13, 3:23 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
323 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0316 PM HAIL YOUNGSTOWN 41.10N 80.65W
06/13/2007 M0.88 INCH MAHONING OH TRAINED SPOTTER
0318 PM HAIL 1 S YOUNGSTOWN 41.08N 80.65W
06/13/2007 E1.00 INCH MAHONING OH TRAINED SPOTTER
0319 PM HAIL YOUNGSTOWN 41.10N 80.65W
06/13/2007 E0.88 INCH MAHONING OH BROADCAST MEDIA
&&
ASTIFANLocal storm report, Jun 13, 3:51 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
351 PM EDT WED JUN 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG YOUNGSTOWN 41.10N 80.65W
06/13/2007 MAHONING OH TRAINED SPOTTER
TREE BRANCHES DOWN... ALSO HAVE PENNY HAIL AND MINOR
STREET FLOODING.
0330 PM TSTM WND GST BOARDMAN 41.03N 80.67W
06/13/2007 E65.00 MPH MAHONING OH TRAINED SPOTTER
NICKEL HAIL ALSO REPORTED.
&&
ASTIFANThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 3:00 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 45 min |
| Jun 13, 3:43 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 32 min |
| Jun 13, 4:38 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 82 min |
| Jun 13, 5:20 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 40 min |
| Jun 13, 5:35 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 70 min |
| Jun 13, 6:42 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 33 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.